It is interesting that you have PCOS as well….
One of the features of PCOS is androgenisation - that is to say: evidence of a male hormone influence on skin. Thus, persons with PCOS will often manifest acne and extra face and body hair distributed in a male kind of pattern.
Androgenetic alopecia is *also* mediated by male hormone.
So you should, first, do whatever you can to improve your PCOS situation. That is: try to lose weight (assuming you are carrying some extra - most PCOS women do), have a conversation with your doctor about metformin treatment, and pursue the advice available on the POSAA website about this condition.
Then, you need to talk to your doctor about an off-label prescription of finasteride for you. This will help to block the conversion of testosterone to dihyrotestosterone, which is the form more responsible for your hair loss.
Better to get the 5mg tabs, and take say half a tab twice a week - it'll work out cheaper.
Your doctor will have to discuss with you all the pros and cons of off-label prescribing, taking into consideration your age and medical history, etc. As an example, you would *absolutely not* take this tablet if there were any possibility of pregnancy.
Anyway, food for thought.
Good luck with it.
Report this post
You must be a HealthShare member to report this post.
to your account or
now (it's free).